New York, 2022

Winter Storm in New York, December 15 to 16, 2022

December 15 to 16, 2022 · NWS BUF · 2 events in 2 counties and zones

A deepening coastal storm brought a glancing blow of widespread wet snow to inland portions of the eastern Lake Ontario region the evening of the 15th through the mid afternoon hours on the 16th. The heaviest snow accumulations were over the higher elevations of the Tug Hill.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

A deepening coastal storm brought a glancing blow of widespread wet snow to inland portions of the eastern Lake Ontario region the evening of the 15th through the mid afternoon hours on the 16th. The heaviest snow accumulations were over the higher elevations of the Tug Hill. Otherwise, this system produced a wintry mix with little snowfall over the rest of north central New York and western New York. Selected snow totals included measurements of 9.7 inches and 8.5 inches on portions of the northern Tug Hill.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Dec 15, 2:55 PM EST, 5 minutes earlier.

Area forecast discussion, Dec 15, 2:55 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
255 PM EST Thu Dec 15 2022

.SYNOPSIS...
A complex storm system will produce a mix of rain and wet snow
across the western counties tonight, while mainly accumulating snow
will be found across the Eastern Lake Ontario region which will last
into Friday. Colder air moving in behind this system will then
support significant lake snows east and northeast of the lakes
during the weekend, particularly Saturday night through Sunday night.

&&

.NEAR TERM /THROUGH FRIDAY/...
Slow moving area of precipitation crossing the region this
afternoon. Still a variety of precipitation types being reported
from rain across far western New York to a wintry mix of snow and
sleet across portions of the interior Southern Tier into the
portions of the Genesee Valley and western Finger Lakes. Could even
still be some patchy freezing rain in some areas still holding onto
temperatures within a degree or so of freezing. Leading edge of
precipitation still yet to reach areas east of Lake Ontario, but the
leading edge should make it there by mid to late afternoon. Strong
southeast winds continuing near the Lake Erie shore with the
corridor from Dunkirk to Erie, PA still reporting gusts around 50
mph. Weakening low level jet through this afternoon will help to
lower these gusts by late in the day or early this evening.

As we move into tonight, the strongest ascent focuses on the eastern
Lake Ontario. This will allow for steady snow across that area with
accumulations generally ranging from 4 to 7 inches. The highest
accumulations will be found over the higher terrain of the Tug Hill
plateau. Meanwhile over the western counties, tricky thermal
profiles persist, with rain and or mixed precipitation for the most
part likely changing to some wet snow, although there may be some of
the lower elevations across far western New York that may stay all
rain. This would mean that snow accumulations tonight will range
from virtually northing at the lower elevations of western New York
to perhaps as much as four inches over Allegany county and the
Finger Lakes region.

On Friday, a deepening the surface low will slide along the New
Jersey coast, reaching near southern New England by the end of the
day. There should be fairly steady snow for areas east of the Finger
Lakes, with snow becoming more scattered and lighter across western
New York. There could even be some rain that mixes in at times with
marginal temperatures in place. Daytime snowfall looks to be in the
range from less than an inch over the far western counties to a
solid 4 to 6 inches over the higher terrain of the Finger lakes
eastward into the eastern Lake Ontario region.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
...HEAVY LAKE EFFECT SNOW EXPECTED THIS WEEKEND...

A mid level closed low will move slowly from the upper Great Lakes
Friday night and Saturday, then to the Saint Lawrence Valley by
Sunday night, allowing for increasingly cold air to filter into the
eastern Great Lakes with time. At the surface, low pressure over the
upper Great Lakes Friday night and Saturday will remain vertically
stacked beneath the mid level low, making a slow eastward trek just
north of our region. A slow moving coastal low will drift north
along the New England coast through Saturday before consolidating
with the western low over the Gulf of Saint Lawrence by Sunday
night. Outside of lake effect areas, expect just a few flurries and
scattered light snow showers most of the time. A passing trough may
produce somewhat more widespread snow showers late Sunday night and
Monday morning.

Friday night through Saturday morning a lingering trough over the
area linking the two surface lows will produce some shear in the
boundary layer, which may negatively impact lake effect organization
and intensity initially. Boundary layer flow will become better
aligned Saturday over Lake Erie, and Saturday night over Lake
Ontario as the trough moves off into southern Quebec.

Lake induced equilibrium levels will gradually rise from 5K feet
early Friday evening to 7-9K feet by Saturday morning, then rise
significantly to 12-14K feet over Lake Erie and 14-16K feet over
Lake Ontario by late Saturday through Sunday as deeper cold air and
deeper moisture arrive.

Off Lake Erie...

Expect disorganized lake effect to develop over the Buffalo Metro
area Friday evening. The low inversion heights and some shear in the
profile should keep this fairly weak through the first half of the
night. Model soundings and high-res guidance then suggests a
strengthening trend overnight as inversion heights rise and flow
becomes better aligned. The band is likely to drift south
temporarily late Friday night as boundary layer flow veers to WSW,
carrying lake effect snow into southern Erie and Wyoming counties and
possibly far north/west Chautauqua County as well.

Saturday boundary layer flow backs to the southwest once again,
carrying lake effect snow north into the Buffalo Metro area during
the morning. The lake effect snow may reach as far north as the
Buffalo Northtowns for a time Saturday afternoon and early evening.
Expect the band to be at least of moderate intensity during this
time, with locally heavy snow possible in the center of the band.
Saturday night boundary layer flow will begin to veer again,
carrying a band of moderate to heavy lake effect snow back south
across the Buffalo Metro area, ending up in southern Erie and
Wyoming counties by Sunday morning. The band will eventually move
farther south into the western Southern Tier later Sunday through
early Monday as boundary layer flow steadily veers to west and then
WNW with time. The band will start to weaken during this time as
fetch shortens and synoptic scale moisture becomes more shallow.

Storm total accumulations where the band has the longest residence
time will likely reach 1-2 feet. This includes much of southern Erie
County (including the Buffalo Southtowns), western Wyoming County,
far southwest Genesee County, and north/west sections of Chautauqua
and Cattaraugus counties.

Off Lake Ontario...

Expect disorganized lake effect and upslope snow to develop across
the Tug Hill Plateau late Friday night and Saturday morning. This
will initially be fairly weak and supported mainly by upslope flow
on the Tug Hill Plateau. Expect a more pure and organized lake
effect band to develop later Saturday and continue right through
Sunday east of Lake Ontario, reaching peak intensity late Saturday
night through Sunday night. The band is expected to focus across the
Tug Hill Plateau most of the time through the event, although there
will likely be subtle north/south band oscillations at times moving
the band north or south 10-15 miles.

The band of snow will remain focused mainly across the Tug Hill
through Sunday evening. Later Sunday night through early Monday
morning a trough will cross NY and New England, allowing boundary
layer flow to veer from due west to northwest with time. There
remains some uncertainty with respect to when and how fast this wind
shift will occur, but once it does, lake effect snow will be carried
south to the south shore of Lake Ontario and break apart into weaker
multiple bands at some point on Monday.

Storm total accumulations will likely reach 2-3 feet on the Tug Hill
Plateau (in addition to the preceding synoptic snow). If the band
locks into one location for an extended period of time more than 3
feet is possible. The highest amounts will be focused just across
the Tug Hill, with much lower amounts north, south, and east of the
Tug.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Cold air will continue to filter across the eastern Great Lakes
region early next week...with a continued general westerly flow
still directing the lake snows across areas east of the Lakes Monday
and Monday night. By Tuesday band positioning and strength becomes
more uncertain as another trough may approach/cross the region...
with the available guidance currently showing considerable variance
in its strength and consequently the degree to which it modulates
the orientation of the low level flow. With this in mind...have
broadened chance PoPs across areas east and northeast of the lakes
Tuesday into Tuesday night...with low level ridging and attendant
drying then potentially weakening the activity east of the lakes on
Wednesday. Outside of the lake snows...mainly dry conditions will
prevail along with below normal temperatures.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Conditions will lower to mainly IFR south of Lake Ontario during the
rest of the afternoon. The swath of mixed percipition and rain will
remain this afternoon before transition to more of a rain and snow
mix by this evening. VFR conditions will likely persist at KART
through sunset this evening, although some MVFR vsbys in rain and
snow will likely arrive after 20z.

Tonight...IFR conditions in light snow will be found over the
western counties with LIFR cigs likely for the Srn Tier. The onset
of snow east of Lake Ontario will support IFR conditions at KART and
KGTB by midnight.

Outlook...

Friday...Areas of MVFR/IFR in wet snow east of Lake Ontario. VFR/MVFR
across Western NY with scattered rain/snow showers.
Saturday and Sunday...Localized IFR/LIFR in lake effect snow east
of Lake Erie and Lake Ontario, VFR/MVFR with scattered light snow
showers outside of lake effect.
Monday...Localized IFR/LIFR in lake effect snow that will likely
be just south of KBUF/KART...but could impact KJHW. MVFR flight
conditions in scattered snow along the southern Lake Ontario
shoreline (KIAG/KROC).
Tuesday...Restrictions possible in localized lake effect snow
and scattered snow showers.

&&

.MARINE...
The surface pressure gradient will weaken over Lake Erie tonight
allowing the winds to diminish, however fresh east to southeast
winds will persist. Small craft advisories for this period are
outlined below.

A mid level trough will cross the lower Great Lakes Friday.
This will support a generally weak surface pressure gradient so that
winds and waves will average below small craft advisory criteria.

Freshening southwest winds Saturday afternoon will likely lead to a
new round of small craft advisory headlines.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 1 AM EST Friday for NYZ003>005.
     Winter Storm Warning until 10 PM EST Friday for NYZ006>008.
     Lake Effect Snow Warning from 1 AM Saturday to 7 PM EST Monday
     for NYZ006>008.
     Lake Effect Snow Warning from 7 PM Friday to 1 PM EST Sunday
     for NYZ010-011.
     Winter Weather Advisory until 7 PM EST this evening for
     NYZ012>014-019>021-085.
     Lake Effect Snow Warning from 7 PM Friday to 1 PM EST Monday
     for NYZ012-019-020-085.
MARINE...Small Craft Advisory until 7 PM EST this evening for LEZ040-
         041.
         Small Craft Advisory until 4 AM EST Friday for
         LOZ042>044.

&&

SYNOPSIS...RSH/TMA
NEAR TERM...RSH/TMA
SHORT TERM...Hitchcock
LONG TERM...HSK/JJR
AVIATION...RSH/TMA
MARINE...RSH
Hazardous weather outlook, Dec 15, 2:57 PM EST, 3 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
257 PM EST Thu Dec 15 2022

NYZ001-002-162000-
Niagara-Orleans-
257 PM EST Thu Dec 15 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-011-162000-
Northern Erie-Genesee-
257 PM EST Thu Dec 15 2022

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 7 PM FRIDAY TO 1 PM EST
SUNDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-019-020-085-162000-
Wyoming-Chautauqua-Cattaraugus-Southern Erie-
257 PM EST Thu Dec 15 2022

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 7 PM FRIDAY TO 1 PM EST
MONDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ013-021-162000-
Livingston-Allegany-
257 PM EST Thu Dec 15 2022

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>005-162000-
Monroe-Wayne-Northern Cayuga-
257 PM EST Thu Dec 15 2022

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ014-162000-
Ontario-
257 PM EST Thu Dec 15 2022

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-162000-
Oswego-Jefferson-Lewis-
257 PM EST Thu Dec 15 2022

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM EST FRIDAY...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM SATURDAY TO 7 PM EST
MONDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Lake Effect Snow Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-SLZ022-024-162000-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
257 PM EST Thu Dec 15 2022

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-LOZ042>045-062>065-162000-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
257 PM EST Thu Dec 15 2022

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Dec 15, 11:15 AM EST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1115 AM EST THU DEC 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FREEZING RAIN    1 SW RAPIDS             43.09N 78.66W
12/15/2022  E0.00 INCH       NIAGARA            NY   COCORAHS

0915 AM     FREEZING RAIN    2 E STAFFORD            42.98N 78.03W
12/15/2022  E0.00 INCH       GENESEE            NY   TRAINED SPOTTER

1015 AM     FREEZING RAIN    2 NNW TONAWANDA         43.02N 78.89W
12/15/2022  E0.00 INCH       ERIE               NY   TRAINED SPOTTER

0800 AM     FREEZING RAIN    3 SE KENNEDY            42.13N 79.07W
12/15/2022  E0.02 INCH       CHAUTAUQUA         NY   COCORAHS

0700 AM     FREEZING RAIN    ISCHUA                  42.24N 78.40W
12/15/2022  E0.00 INCH       CATTARAUGUS        NY   COCORAHS

1013 AM     FREEZING RAIN    2 WSW WELLSVILLE        42.11N 77.99W
12/15/2022  E0.01 INCH       ALLEGANY           NY   ASOS

&&
Local storm report, Dec 15, 12:46 PM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1246 PM EST THU DEC 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FREEZING RAIN    2 NE WEST VALLEY        42.43N 78.58W
12/15/2022  M0.17 INCH       CATTARAUGUS        NY   TRAINED SPOTTER

&&
Local storm report, Dec 15, 12:59 PM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1259 PM EST THU DEC 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FREEZING RAIN    3 SSW HOLLAND           42.59N 78.58W
12/15/2022  E0.10 INCH       ERIE               NY   PUBLIC

            ICE ON STREETS, WALKWAYS AND SOUTH FACING
            STRUCTURES.

&&
Special weather statement, Dec 15, 1:35 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Buffalo NY
135 PM EST Thu Dec 15 2022

NYZ003-004-013-014-152100-
Monroe-Wayne-Livingston-Ontario-
Including the cities of Rochester, Newark, Geneseo,
and Canandaigua
135 PM EST Thu Dec 15 2022

...VERY SLIPPERY TRAVEL THIS AFTERNOON...

A mix of rain, wet snow, and sleet will continue this afternoon
across the Genesee Valley and western Finger Lakes. This will
result in very slippery roads in some areas as the mixed
precipitation results in a layer of slush on paved surfaces.
Motorists should slow down and adjust to conditions, it only takes
a small layer of slush to make roads very slippery.

Hitchcock
Local storm report, Dec 15, 1:48 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
148 PM EST THU DEC 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FREEZING RAIN    HENRIETTA               43.06N 77.61W
12/15/2022  E0.02 INCH       MONROE             NY   PUBLIC

            GLAZE ON OUTDOOR SURFACES.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter storm. Local standard time, as filed.

Winter Storm, Jefferson

When
December 15, 3:00 PM EST to December 16, 9:00 PM EST
Where
Jefferson forecast zone
Reported by
COOP Observer
Coordinates
43.999, -76.052 (the zone’s center; the record gives no point)

Winter Storm, Lewis

When
December 15, 3:00 PM EST to December 16, 9:00 PM EST
Where
Lewis forecast zone
Reported by
COOP Observer
Coordinates
43.785, -75.449 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2022Every state in 2022This day in weather historyWarnings in New York, December 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1069272, 1069273.